Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 2, 2005, 11:53 AM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2005, 11:53 AM CDT (16:53 UTC)
- Expired
- Sep 2, 2005, 1:30 PM CDT
- In force
- 97 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2417 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 021657 FFWBRO TXC247-505-021830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1153 AM CDT FRI SEP 2 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL JIM HOGG COUNTY IN SOUTH CENTRAL TEXAS EAST CENTRAL ZAPATA COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 130 PM CDT * AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER EAST CENTRAL ZAPATA COUNTY EXTENDING EAST INTO WEST CENTRAL JIM HOGG COUNTY. * LOCATIONS IN THE WARNING AREA INCLUDE BUT ARE NOT LIMITED TO ESCOBA. THIS THUNDERSTORM IS PRODUCING HEAVY RAINFALL OF 2 TO 3 INCHES PER HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2678 9910 2687 9884 2712 9893 2702 9922 $$ TOMASELLI
1 follow-up statement
000 WGUS74 KBRO 021804 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 103 PM CDT FRI SEP 2 2005 TXC247-505-021830- JIM HOGG TX-ZAPATA TX- 103 PM CDT FRI SEP 2 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 130 PM CDT FOR EAST CENTRAL ZAPATA AND WEST CENTRAL JIM HOGG COUNTIES... AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER EAST CENTRAL ZAPATA AND WEST CENTRAL JIM HOGG COUNTIES. LOCATIONS IN THE WARNING AREA INCLUDE BUT ARE NOT LIMITED TO ESCOBA. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2678 9910 2687 9884 2712 9893 2702 9922 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:55 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 2, 9:55 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 955 AM CDT FRI SEP 2 2005 .DISCUSSION...THIS MORNINGS BRO SOUNDING SHOWS PLENTY OF TROPICAL MOISTURE REMAINS POOLED OVER DEEP SOUTH TEXAS WITH PWAT VALUES NEAR 2.3 INCHES AND AN LI OF -7.7. WEAK 500 MILLIBAR TROFFING ALOFT WILL MAINTAIN A FAIRLY UNSETTLED PATTERN INTO THE AFTERNOON PERIOD. DEBRIS CLOUD COVER OVER THE REGION WILL LIMIT DEVELOPMENT IN THE SHORT TERM...BUT IF DEEP SOUTH TEXAS RECEIVES ANY AMOUNT OF AFTERNOON HEATING...CONVECTION WILL LIKELY REDEVELOP. SO CURRENT ZFP WORDING LOOKS OK. && .MARINE...BUOY 42020 REPORTED CALM WINDS WITH SEAS AROUND 2 FEET WITH A 4 SECOND PERIOD AT 07 CDT/12 UTC. HIGH PRESSURE WILL PERSIST OVER THE WESTERN GULF OF MEXICO THROUGH THE NEXT FEW DAYS. THIS WILL ALLOW LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS TO PREVAIL ALONG THE LOWER TEXAS COAST THROUGH THE FORECAST. SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED DURING A MAJORITY OF THE FORECAST. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING TEMPORARY MVFR/IFR CONDITIONS TO THE TRIO OF REGIONAL AIRPORTS THROUGH MOST OF THE NEXT 24 HOURS. LIGHT TO MODERATE WINDS WITH SCATTERED TO BROKEN CLOUDINESS IS ALSO EXPECTED THROUGH THE PERIOD. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 MARINE/AVIATION...66 MESO...VEGA
Hazardous weather outlook, Sep 2, 6:00 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT FRI SEP 2 2005 TXZ248>257-031100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS...SOME STORMS POSSIBLY SEVERE ...WILL CONTINUE TO DEVELOP ACROSS DEEP SOUTH TEXAS TODAY. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL ARE LIKELY WITH SOME OF THESE STORMS. TORNADOES AND WATERSPOUTS ARE ALWAYS POSSIBLE WITH STRONG TO SEVERE THUNDERSTORMS. EXPECT HEAT INDICES OF UP TO 110 DEGREES AT SOME LOCATIONS BY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS...SOME STORMS POSSIBLY SEVERE ...WILL CONTINUE THROUGH SUNDAY...MAINLY DURING THE AFTERNOON HOURS. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL ARE LIKELY WITH SOME OF THESE STORMS. TORNADOES AND WATERSPOUTS ARE ALWAYS POSSIBLE WITH STRONG TO SEVERE THUNDERSTORMS. EXPECT HEAT INDICES OF UP TO 110 DEGREES AT SOME LOCATIONS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:37 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 53 min |
| Sep 2, 5:14 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 46 min |
| Sep 2, 6:40 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 35 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.